Alert archive / South Carolina / River Flood Warnings in 2016
River Flood Warning 10, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Mar 17, 2016, 10:09 AM EDT for Berkeley County, Georgetown County, Williamsburg County, South Carolina. It took effect at Mar 18, 2016, 2:00 AM EDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2016, 10:09 AM EDT (14:09 UTC)
- In effect from
- Mar 18, 2016, 2:00 AM EDT
- Expired
- Mar 25, 2016, 1:54 PM EDT
- In force
- 7 days
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Berkeley County, SC, Georgetown County, SC, Williamsburg County, SC
The river
Written for the forecast point Santee River near Jamestown (JAMS1). The gauge peaked at 11.15 ft at Mar 23, 2016, 8:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02171700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
009
WGUS42 KCHS 171409
FLWCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1009 AM EDT THU MAR 17 2016
SCC015-043-089-181409-
/O.NEW.KCHS.FL.W.0010.160318T0600Z-000000T0000Z/
/JAMS1.1.ER.160318T0600Z.160319T0000Z.000000T0000Z.NO/
1009 AM EDT THU MAR 17 2016
The National Weather Service in Charleston has issued a
* Flood Warning for
The Santee River Near Jamestown.
* from late tonight until further notice.
* At 9 AM Thursday the stage was 9.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by early Friday morning and
continue to rise to near 10.5 feet by Friday evening. Additional
rises are possible thereafter.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$18 follow-up statements
138
WGUS82 KCHS 180041
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
841 PM EDT THU MAR 17 2016
SCC015-043-089-190041-
/O.EXT.KCHS.FL.W.0010.160318T1200Z-000000T0000Z/
/JAMS1.1.ER.160318T1200Z.160319T1800Z.000000T0000Z.NO/
841 PM EDT THU MAR 17 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 7 PM Thursday the stage was 9.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by Friday morning and continue to
rise to near 10.4 feet by early Saturday afternoon.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$717
WGUS82 KCHS 181358
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
958 AM EDT FRI MAR 18 2016
SCC015-043-089-191358-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160320T0600Z.000000T0000Z.NO/
958 AM EDT FRI MAR 18 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 9 AM Friday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by this evening and continue to
rise to near 10.3 feet by early Sunday morning.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$200
WGUS82 KCHS 190119
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
919 PM EDT FRI MAR 18 2016
SCC015-043-089-200119-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160319T1800Z.000000T0000Z.NO/
919 PM EDT FRI MAR 18 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 8 PM Friday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.2 feet by early Saturday
afternoon then begin a slow fall on Monday.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$831
WGUS82 KCHS 191400
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 AM EDT SAT MAR 19 2016
SCC015-043-089-201359-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160319T1800Z.000000T0000Z.NO/
959 AM EDT SAT MAR 19 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 9 AM Saturday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise slightly by this afternoon
then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$060
WGUS82 KCHS 200126
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
926 PM EDT SAT MAR 19 2016
SCC015-043-089-210126-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160321T0000Z.000000T0000Z.NO/
926 PM EDT SAT MAR 19 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 8 PM Saturday the stage was 10.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.4 feet by Sunday evening
then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$960
WGUS82 KCHS 201421
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 AM EDT SUN MAR 20 2016
SCC015-043-089-211421-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160320T1800Z.000000T0000Z.NO/
1021 AM EDT SUN MAR 20 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 9 AM Sunday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise slightly by this afternoon
then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$071
WGUS82 KCHS 210139
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
939 PM EDT SUN MAR 20 2016
SCC015-043-089-220139-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160321T0600Z.000000T0000Z.NO/
939 PM EDT SUN MAR 20 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 8 PM Sunday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.5 feet by early Monday
morning then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$348
WGUS82 KCHS 211506
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1106 AM EDT MON MAR 21 2016
SCC015-043-089-221506-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160321T1800Z.000000T0000Z.NO/
1106 AM EDT MON MAR 21 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 10 AM Monday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.5 feet by this afternoon
then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$872
WGUS82 KCHS 220103
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EDT MON MAR 21 2016
SCC015-043-089-230103-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T0000Z.000000T0000Z.NO/
903 PM EDT MON MAR 21 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 8 PM Monday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.6 feet by Tuesday evening
then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$414
WGUS82 KCHS 221343
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 AM EDT TUE MAR 22 2016
SCC015-043-089-231343-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160322T1230Z.000000T0000Z.NO/
943 AM EDT TUE MAR 22 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 8 AM Tuesday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain nearly steady or slowly fall.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$619
WGUS82 KCHS 221945
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT TUE MAR 22 2016
SCC015-043-089-231945-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T0600Z.000000T0000Z.NO/
345 PM EDT TUE MAR 22 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 2 PM Tuesday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.9 feet by early Wednesday
morning then begin a slow fall.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$845
WGUS82 KCHS 230030
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
830 PM EDT TUE MAR 22 2016
SCC015-043-089-240030-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T1800Z.000000T0000Z.NO/
830 PM EDT TUE MAR 22 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 7 PM Tuesday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 11.0 feet by early Wednesday
afternoon then begin a slow fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$737
WGUS82 KCHS 231411
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 AM EDT WED MAR 23 2016
SCC015-043-089-241411-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T1800Z.000000T0000Z.NO/
1011 AM EDT WED MAR 23 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 9 AM Wednesday the stage was 11.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 11.1 feet by this afternoon
then begin a slow fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$008
WGUS82 KCHS 240025
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
825 PM EDT WED MAR 23 2016
SCC015-043-089-250025-
/O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T2330Z.000000T0000Z.NO/
825 PM EDT WED MAR 23 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 7 PM Wednesday the stage was 11.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain nearly steady or slowly fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$905
WGUS82 KCHS 241409
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1009 AM EDT THU MAR 24 2016
SCC015-043-089-251409-
/O.EXT.KCHS.FL.W.0010.000000T0000Z-160327T1800Z/
/JAMS1.1.ER.160319T0000Z.160323T2330Z.160327T0600Z.NO/
1009 AM EDT THU MAR 24 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 9 AM Thursday the stage was 10.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early
Sunday morning.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$773
WGUS82 KCHS 250056
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
856 PM EDT THU MAR 24 2016
SCC015-043-089-260000-
/O.EXT.KCHS.FL.W.0010.000000T0000Z-160326T0000Z/
/JAMS1.1.ER.160319T0000Z.160323T2330Z.160325T1200Z.NO/
856 PM EDT THU MAR 24 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 8 PM Thursday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Friday
morning.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$129
WGUS82 KCHS 251326
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
926 AM EDT FRI MAR 25 2016
SCC015-043-089-260100-
/O.EXT.KCHS.FL.W.0010.000000T0000Z-160326T0100Z/
/JAMS1.1.ER.160319T0000Z.160323T2330Z.160325T1300Z.NO/
926 AM EDT FRI MAR 25 2016
The Flood Warning continues for
The Santee River Near Jamestown.
* At 8 AM Friday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage late this
morning.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$150
WGUS82 KCHS 251754
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT FRI MAR 25 2016
SCC015-043-089-251824-
/O.CAN.KCHS.FL.W.0010.000000T0000Z-160326T0100Z/
/JAMS1.1.ER.160319T0000Z.160323T2330Z.160325T1245Z.NO/
154 PM EDT FRI MAR 25 2016
The Flood Warning is cancelled for
The Santee River Near Jamestown.
* At 1 PM Friday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 9 AM Friday.
* Forecast, the river will continue to fall to 9.5 feet by Saturday
morning.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Mar 17, 10:06 AM EDT, 3 minutes earlier.
Area forecast discussion, Mar 17, 10:06 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1006 AM EDT THU MAR 17 2016 .SYNOPSIS... A WEAK FRONT WILL BECOME NEARLY STATIONARY JUST SOUTH OF THE AREA THROUGH FRIDAY. AN AREA OF LOW PRESSURE WILL EVENTUALLY DEVELOP TO THE WEST ON SATURDAY AND TRACK EASTWARD NEAR THE COAST INTO SUNDAY. THE LOW WILL PULL AWAY FROM THE AREA THEREAFTER AND HIGH PRESSURE WILL RETURN TO THE REGION FOR THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... MORNING UPDATE...PRIMARY CHANGE WAS TO ADJUST POPS TO ACCOUNT FOR SHOWER ACTIVITY MOVING THROUGH THE SAVANNAH METRO AREA AND OFF THE COAST FROM APPROXIMATELY HUNTING ISLAND SC TO ST CATHERINES ISLAND GA AS OF 14Z. THESE SHOWERS HAVE FORMED IN THE AREA OF HIGHEST MOISTURE CONTENT JUST SOUTH OF THE DETERIORATING FRONT DRAPED ACROSS THE AREA. OTHERWISE...FORECAST REMAINS ON TRACK. PREVIOUS DISCUSSION...TODAY THE FRONT IS EXPECTED TO SETTLE ACROSS THE FORECAST AREA AND GRADUALLY LOSE DEFINITION. BRIEFLY...SURFACE WINDS WILL BECOME VARIABLE ACROSS NORTHERN ZONES WITH THE MOST NOTABLE LOW LEVEL FEATURE OF LOWER DEW POINTS SAGGING SOUTH INTO THE I-16 CORRIDOR BUT NOT MUCH FURTHER SOUTH TODAY. A MOSTLY ZONAL FLOW WILL PERSIST ALOFT WITH WEAK EMBEDDED SHORT WAVES MOVING THROUGH SOUTHERN GEORGIA. THE UPPER JET CONFIGURATION IS QUITE COMPLEX TODAY. INITIALLY MOISTURE IS SPARSE IN VERTICAL PROFILES AND WHILE 1000-500 MB DO SHOW A MARKED INCREASE AFTER SUNRISE. THIS AFTERNOON PWATS INCREASE TO AROUND 1.25" ACROSS SE GA AND WE MAINTAINED MOSTLY SLIGHT CHANCE POPS GEORGIA ZONES. WHILE MODELS INDICATE SOME STEEP ELEVATED INSTABILITY WILL EXIST ACROSS OUR SOUTHERN ZONES LATER TODAY...MOST INDICATIONS SUGGEST BETTER TSTM RISKS WILL MAINLY BE TO THE SOUTH OF THE ALTAMAHA INTO FAR SOUTH GEORGIA AND MORE LIKELY DOWN IN NORTH FLORIDA. STILL WE COULD NOT RULE OUT ISOLATED TSTMS BRUSHING OUR FAR SOUTHERN ZONES NEAR THE ALTAMAHA RIVER DESPITE RATHER WEAK AVAILABLE POTENTIAL ENERGY AND UNCERTAINTIES WHERE FAIRLY STRONG LOW LEVEL DEW POINT GRADIENTS WILL RESIDE. THE SKY COVER FORECAST IS TRICKY TODAY WITH AREAS OF LAYERED CLOUDS AND JET INDUCED HIGH CLOUDS PRODUCING MORE IN THE WAY OF CLOUDINESS THAT WE SAW ON A RECORD-BREAKING WARM WEDNESDAY. TEMPS WILL STILL BE QUITE WARM TODAY AS LOW LEVEL THICKNESS VALUES REMAIN IN THE MID 80S. AT LEAST LOWER 80S CAN BE EXPECTED THIS AFTERNOON BUT WOULD NOT BE SURPRISED IF WE SEE SOME AREAS REACH THE MID 80S. TONIGHT SURFACE HIGH PRES WILL BUILD FROM THE TENNESSEE VALLEY INTO NORTH CAROLINA AND THIS WILL INDUCE A BACKDOOR COLD FRONT THAT WILL PUSH JUST SOUTH OF THE ENTIRE FORECAST AREA BY SUNRISE FRIDAY MORNING. LATER TONIGHT A BAROCLINIC ZONE WILL BECOME MORE DEFINED ACROSS THE GULF COAST REGION INTO SOUTH GEORGIA. CLOUDS WILL INCREASE NORTHWARD OVERNIGHT WITH SHOWER CHANCES ALSO RAMPING UP OVER SOUTH GEORGIA LATER TONIGHT AS ISENTROPIC ASCENT GRADUALLY BUILDS. WE MAINTAINED 20-30 POPS ACROSS MOSTLY SE GEORGIA AFTER MIDNIGHT. LOWS WILL MAINLY BE IN THE MID TO UPPER 50S. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... FRIDAY AND FRIDAY NIGHT...THE PATTERN ALOFT WILL CONTINUE TO FEATURE ZONAL FLOW WITH ONLY VERY SUBTLE EMBEDDED PIECES OF SHORTWAVE ENERGY. AT THE SURFACE...A NEARLY STATIONARY FRONT WILL RESIDE ALONG THE SOUTHERN PERIPHERY OF THE AREA AND EXTEND BACK TO THE WEST ALONG THE GULF COAST. TRYING TO NAIL DOWN RAIN CHANCES LOOKS TO BE VERY TRICKY AND MODEL AGREEMENT ISN/T EXACTLY OUTSTANDING. GENERALLY SPEAKING...THE CONSENSUS IS FOR A GRADUAL INCREASE IN SHOWERS ACTIVITY ACROSS SOUTH AND SOUTHEAST GEORGIA AS THE STATIONARY FRONT MEANDERS ABOUT. THE AREA IS ALSO WITHIN THE LARGER SCALE RIGHT ENTRANCE REGION OF THE UPPER JET ACROSS THE MID ATLANTIC...THOUGH IT APPEARS THE BEST UPPER DIVERGENCE WILL REMAIN A BIT FURTHER TO THE WEST ALONG THE FLORIDA PANHANDLE. AS SUCH...POPS STEADILY INCREASE FROM NORTH TO SOUTH AS WE APPROACH SATURDAY MORNING...BUT THE DISCUSSED UNCERTAINTIES WILL KEEP OVERALL VALUES IN THE HIGH CHANCE RANGE. BEING ON THE COOLER SIDE OF THE FRONT WITH INCREASED CLOUD COVER WILL RESULT IN HIGH TEMPERATURES ONLY REACHING THE LOW TO MID 70S...THOUGH THAT IS STILL ABOVE CLIMO FOR MID MARCH. OVERNIGHT LOWS WILL FALL INTO THE MID 50S IN MOST AREAS. SATURDAY THROUGH SUNDAY...MODEL AGREEMENT HAS IMPROVED WITH THE PRESENCE AND TRACK OF AN AREA OF LOW PRESSURE THROUGH GEORGIA AND THE CAROLINAS. IT APPEARS THAT THE LOW WILL DEVELOP BACK TO THE WEST ON SATURDAY AND TRACK EASTWARD THROUGH SATURDAY NIGHT...JUST SLIGHTLY INLAND OF THE COAST AND PASSING THROUGH THE AREA SOMEWHERE AROUND SAVANNAH AND BEAUFORT. QUESTIONS ABOUT THE TIMING REMAIN...AS THE GFS IS CONSIDERABLY FASTER RELATIVE TO THE NAM AND ECMWF. DEEP LAYER FORCING IMPROVES ESPECIALLY SATURDAY EVENING AS A COUPLED JET STRUCTURE TAKES SHAPE AND PRODUCES A RATHER LARGE AREA OF UPPER DIVERGENCE NEAR THE SOUTHEAST COAST. THE PRECIPITATION SHIELD ASSOCIATED WITH THE SURFACE LOW SHOULD EXPAND ACROSS THE REGION THROUGH SATURDAY EVENING...AND REACH ITS PEAK SOMETIME THROUGH SATURDAY NIGHT. POPS HAVE BEEN INCREASED TO LIKELY...BUT MORE TIMING REFINEMENTS WILL BE NEEDED IN THE COMING DAYS. THE MORE INLAND TRACK OF THE SURFACE LOW DOES BRING IN THE POTENTIAL FOR LOW LEVEL WARM ADVECTION TO PUSH INLAND AND WITH IT THE POTENTIAL FOR SURFACE DESTABILIZATION. HOWEVER...CONFIDENCE IS TOO LOW AND FOR NOW ONLY A MENTION OF SLIGHT CHANCES OF THUNDERSTORMS HAS BEEN ADDED TO THE FORECAST FOR THE OUTER COASTAL WATERS. RAINFALL SHOULD COME AN END STARTING SUNDAY MORNING AS THE LOW PULLS AWAY...THOUGH CLOUDS WILL LIKELY STICK AROUND THROUGH MUCH OF THE DAY. TEMPERATURES CONTINUE TO COOL AND WILL BE BELOW NORMAL FOR THE ENTIRE WEEKEND. IN FACT...DEPENDING ON HOW CLOUD COVER WORKS OUT FOR SUNDAY...HIGHS MAY STRUGGLE TO REACH 60 IN MANY AREAS. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... THE SHARP UPPER TROUGH AXIS WILL SWING EAST OF THE APPALACHIANS SUNDAY NIGHT AND EVENTUALLY OFF THE COAST BY EARLY MONDAY. NORTHWEST FLOW ALOFT WILL PREVAIL INTO TUESDAY...WITH LOW AMPLITUDE RIDING THEREAFTER. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST ON MONDAY...DRIFTING OFF THE COAST TUESDAY INTO WEDNESDAY. THE AIRMASS LOOKS PRETTY DRY SO THE FORECAST IS RAIN FREE INTO MID WEEK. TEMPERATURES WILL START OFF BELOW NORMAL EARLY IN THE WEEK...WITH A QUICK MODERATING TREND TO ABOVE NORMAL BY MID WEEK. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... VFR AT KSAV/KCHS THROUGH 12Z FRIDAY. VCSH IS POSSIBLE AROUND KSAV TODAY BUT WILL ALLOW RADAR TRENDS TO GUIDE ANY FUTURE INCLUSIONS OF NEARBY SHOWERS. EXTENDED AVIATION OUTLOOK...CHANCES FOR AT LEAST PERIODIC FLIGHT RESTRICTIONS IN FOG/STRATUS INCREASE SATURDAY AND SATURDAY NIGHT AS AN AREA OF LOW PRESSURE MOVE EAST AND NORTHEASTWARD ALONG THE COAST. && .MARINE... NO SIGNIFICANT CONCERNS TODAY AS WINDS WILL BE MAINLY LIGHT AND OCCASIONALLY VARIABLE OVER SOUTH CAROLINA WATERS AND LIGHT W TO SW OVER GEORGIA WATERS. SEAS 1 TO 3 FT...HIGHEST OFFSHORE. TONIGHT A BACKDOOR COLD FRONT WILL SETTLE SOUTH THROUGH THE WATERS OVERNIGHT. WINDS AND SEAS WILL BEGIN TO BUILD LATE TONIGHT AS THE PRES GRADIENT PINCHES OFF THE CHARLESTON COUNTY COAST. MODELS DIFFER ON STRENGTH OF NE SURGING BUT SPEED COULD INCREASE TO 15 TO 20 KT E AND NE OF CHARLESTON LATE WITH SEAS BUILDING TO 4 FT. ANY SURGING WILL BE WEAKER OFF THE GEORGIA COAST DURING THE LATE NIGHT HOURS. FRIDAY THROUGH MONDAY...A WEAK STATIONARY FRONT WILL SIT ALONG THE GULF COAST AND EXTEND EASTWARD TOWARD THE SOUTHEAST COAST THROUGH FRIDAY NIGHT. ON SATURDAY...AN AREA OF LOW PRESSURE WILL DEVELOP TO THE WEST AND WILL TRACK EASTWARD TOWARD THE GA/SC COAST THROUGH SATURDAY NIGHT. THE LOW WILL THEN PULL AWAY TO THE NORTHEAST ON SUNDAY AND HIGH PRESSURE WILL BUILD FROM THE WEST ON MONDAY. OVERALL...WINDS COULD BE A BIT ERRATIC AT TIMES UNTIL SATURDAY THROUGH SUNDAY WHEN THE AREA OF LOW PRESSURE MOVES THROUGH. THE MAIN TIME PERIOD FOR INCREASED FLOW AND POTENTIAL SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR SUNDAY AND SUNDAY NIGHT AS THE GRADIENT TIGHTENS BEHIND THE DEPARTING SYSTEM AND COOLER AIR MOVES IN. WINDS WILL DECREASE ON MONDAY AS THE HIGHS MOVES CLOSER AND THE GRADIENT RELAXES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEB SHORT TERM...BSH LONG TERM...BSH AVIATION...BSH MARINE...BSH
Hazardous weather outlook, Mar 17, 6:03 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 603 AM EDT THU MAR 17 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-181015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 603 AM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
River Flood Warnings in South Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.